Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 25, NWS North Platte, NE

November 13, 20065 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Nov 13, 2006, 12:06 PM MST for 5 counties in Nebraska. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 12:06 PM MST (19:06 UTC)
Expired
Nov 13, 2006, 4:36 PM MST
In force
5 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 71 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 131906
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 PM CST MON NOV 13 2006

...STRONG WINDS THIS AFTERNOON...

.A STRONG PRESSURE GRADIENT HAS DEVELOPED OVER PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA. THIS IS EXPECTED TO REMAIN IN
PLACE AND SHIFT SLIGHTLY EASTWARD TODAY...RESULTING IN A
CONTINUATION STRONG SOUTHERLY WINDS.

AS OF 1 PM CST (NOON MST) NEBRASKA DEPARTMENT OF ROADS DATA
INDICATES THAT SUSTAINED WINDS OF OVER 30 MPH ARE OCCURRING OVER
WESTERN CHERRY COUNTY AND EASTERN SHERIDAN COUNTY. A WIND GUST OF
51 MPH WAS REPORTED ALONG HIGHWAY 20 NEAR GORDON.

NEZ004-005-023>025-094-140000-
/O.NEW.KLBF.WI.Y.0025.061113T1906Z-061114T0000Z/
SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
106 PM CST MON NOV 13 2006 /1206 PM MST MON NOV 13 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

SUSTAINED WINDS OF AROUND 30 MPH AND GUSTS TO BETWEEN 45 AND 50
MPH ARE EXPECTED THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
2 follow-up statements
000 
WWUS73 KLBF 132132
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CST MON NOV 13 2006

...STRONG WINDS THIS AFTERNOON...

.STRONG SOUTHERLY WINDS WILL CONTINUE OVER PORTIONS OF WESTERN
NEBRASKA THROUGH THE EARLY EVENING AS A STORM SYSTEM OVER THE
NORTHERN PLAINS CONTINUES TO DEVELOP.


NEZ004-005-023>025-094-140000-
/O.CON.KLBF.WI.Y.0025.000000T0000Z-061114T0000Z/
SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
332 PM CST MON NOV 13 2006 /232 PM MST MON NOV 13 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

SUSTAINED WINDS OF AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED
INTO THE EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POWER
000 
WWUS73 KLBF 132336
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CST MON NOV 13 2006


NEZ004-005-023>025-094-140045-
/O.CAN.KLBF.WI.Y.0025.000000T0000Z-061114T0000Z/
SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
536 PM CST MON NOV 13 2006 /436 PM MST MON NOV 13 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. 

SOUTHERLY AND SOUTHWESTERLY WINDS WILL DECREASE THIS EVENING
ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. HOWEVER...A STRONG COLD
FRONT WILL MOVE THROUGH THE REGION ON TUESDAY. BEHIND THIS
FEATURE...STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EVENING
HOURS. PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. 

$$

CLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:41 AM MST, 9 hours 25 minutes earlier.

Area forecast discussion, Nov 13, 2:41 AM MST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CST MON NOV 13 2006

.DISCUSSION...
TEMPERATURES ARE THE MAIN FOCUS ALONG WITH PRECIP ACCOMPANYING THE
NEXT SYSTEM ON TUESDAY.

COLD FRONT THAT BROUGHT LIGHT PRECIP YESTERDAY HAS PUSHED WELL EAST
OF THE AREA WITH HIGH PRESSURE ACROSS THE CENTRAL ROCKIES. A WEAK
TROUGH ALONG THE FRONT RANGE. FURTHER W OVER THE PACIFIC NW IS THE
NEXT WEATHER SYSTEM TO INFLUENCE THE HIGH PLAINS.

TODAY AND TONIGHT GOING TO BE QUIET WITH HIGH PRESSURE AT THE SURFACE
AND INCREASING HIGH CLOUDS FROM THE NORTHWEST. WATER VAPOR IMAGERY
SHOWING PLENTY OF MOISTURE HEADING THIS WAY...AND WILL RESULT IN
PARTLY TO MOSTLY CLOUDY SKIES LATER TODAY. SOUTHWEST WINDS CRANK UP
THIS AFTERNOON...ESPECIALLY ACROSS NORTHWEST NEBRASKA. WILL APPROACH
ADVISORY...BUT WITH HIGH CLOUDS ON THE INCREASE...FULL MIXING
POTENTIAL NOT TO BE MET. MAY SEE A FEW LOCAL AREAS BRIEFLY GUSTY ON
THE HIGH SIDE BUT FOR NOW WILL HOLD OFF ON THE HEADLINE.

PROGRESSIVE PATTERN CONTINUES WITH NEXT TROUGH REACHING NORTHWEST
NEBRASKA TUESDAY MORNING. MODEL SOUNDINGS HAVE BL REACHING 5-6
DEGREES WHEN START OF LIGHT PRECIP. WONDER IF SOME EVAP COOLING
EFFECTS FROM THE FALLING PRECIP TO DROP THAT CLOSER TO 2-4 C. FOR
NOW WILL HAVE A MIX OF RAIN AND SNOW IN THE NW IN THE MORNING THEN
AS COLD AIR ADVECTION COOLS THINGS OFF FROM WEST TO EAST...WILL
EXPAND THE MIX BEFORE DRY AIR AND AN END TO THE PRECIP MOVES IN.
DUE TO THE QUICKNESS OF THE FRONT AND GULF CONTINUING TO BE SHUT
DOWN...QPF EXPECTED TO BE ON THE LIGHT SIDE AGAIN.

500 MB LOW CUTS OFF OVER THE TENNESSEE RVR VALLEY BY WEDNESDAY AND
SLOWS THE SHORT WAVE EXPRESS DOWN. THE TRACK OF THE SHORT WAVES IS
ALSO PUSHED NORTH. THUS DRY AND AT OR ABOVE SEASONAL TEMPS IN THE
EXTENDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

MASEK
Hazardous weather outlook, Nov 13, 5:52 AM MST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 AM CST MON NOV 13 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-141300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
652 AM CST MON NOV 13 2006 /552 AM MST MON NOV 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.